Alert archive / Ohio / Wind Advisories in 2024

Wind Advisory 3, NWS Wilmington, OH

April 12, 2024Fayette County, Union County, Wayne County, Indiana; 25 counties in Ohio

NWS Wilmington, OH issued this wind advisory at Apr 12, 2024, 10:01 AM EDT for Fayette County, Union County, Wayne County, Indiana; 25 counties in Ohio. It took effect at Apr 12, 2024, 11:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2024, 10:01 AM EDT (14:01 UTC)
In effect from
Apr 12, 2024, 11:00 AM EDT
Expired
Apr 12, 2024, 8:00 PM EDT
In force
9 hr
Issued by
NWS Wilmington, OH
All 28 counties

Fayette County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Preble County, OH, Ross County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 55 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2024-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2024-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

825 
WWUS71 KILN 121401
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1001 AM EDT Fri Apr 12 2024

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-070>074-
130000-
/O.NEW.KILN.WI.Y.0003.240412T1500Z-240413T0000Z/
Wayne-Fayette-Union-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Franklin-Licking-Preble-
Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-
Hocking-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, 
St. Marys, New Bremen, Minster, Greenville, Sidney, 
Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, 
Urbana, Springfield, London, West Jefferson, Plain City, 
Downtown Columbus, Newark, Eaton, Camden, Downtown Dayton, 
Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, 
Circleville, Lancaster, Pickerington, Hamilton, Middletown, 
Fairfield, Oxford, Mason, Lebanon, Landen, Springboro, Franklin, 
Wilmington, Blanchester, Chillicothe, and Logan
1001 AM EDT Fri Apr 12 2024

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central Indiana and central, south 
  central, southwest and west central Ohio.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
476 
WWUS71 KILN 122356
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
756 PM EDT Fri Apr 12 2024

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-070>074-
130100-
/O.EXP.KILN.WI.Y.0003.000000T0000Z-240413T0000Z/
Wayne-Fayette-Union-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Franklin-Licking-Preble-
Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-
Hocking-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, 
St. Marys, New Bremen, Minster, Greenville, Sidney, 
Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, 
Urbana, Springfield, London, West Jefferson, Plain City, 
Downtown Columbus, Newark, Eaton, Camden, Downtown Dayton, 
Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, 
Circleville, Lancaster, Pickerington, Hamilton, Middletown, 
Fairfield, Oxford, Mason, Lebanon, Landen, Springboro, Franklin, 
Wilmington, Blanchester, Chillicothe, and Logan
756 PM EDT Fri Apr 12 2024

...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

Wind gusts will continue to drop below advisory criteria this 
evening so the Wind Advisory will be allowed to expire at 8 PM. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Apr 12, 9:48 AM EDT, 13 minutes earlier.

Area forecast discussion, Apr 12, 9:48 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
948 AM EDT Fri Apr 12 2024

.SYNOPSIS...
Showers and gusty winds can be expected today in the cool
westerly flow behind departing low pressure. High pressure is
forecast to provide dry weather on Saturday. The threat for
thunderstorms returns Sunday as low pressure tracks to the Great
Lakes.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
The main item of interest for the near term period is going to
be the very breezy conditions, especially once some of the SHRA
begins to drift E by early afternoon and diurnally-enhanced
mixing gets underway. Steepening LL lapse rates will support
ample vertical mixing, which should become increasingly deep
late into the afternoon. The mixing over a slightly deeper layer
should promote wind gusts in the 30-35kt range for most spots,
especially near/N of I-70. In fact, it is locales near and NE of
a line from Darke Co OH to about Ross Co OH where the greatest
potential for gusts in excess of 35kts should evolve,
particularly between about 18z-23z. While the probs (according
to latest HREF data) of gusts to 35kts is relatively high
(>=70%) in these areas, the probs of gusts reaching 40kts or
greater is markedly lower (generally =<30%). This is most likely
owing to the winds within the mixed layer itself likely staying
near/below 40kts (or 46 MPH). So while a few spots may reach
wind advisory criteria (>=46 MPH), the prevailing probs suggest
this should be a more isolated instance. Nevertheless, will
highlight this potential in the HWO and with an SPS.

The other item of interest this afternoon will be the pivot of
midlevel energy back in from the W late in the day, supporting
another focused area for forcing and lift extending from EC IN
into SW OH and N KY, especially by/after 20z. This will
coincide with an axis of decent SB-instby on the order of
500-750 J/kg, despite meager LL moisture (sfc DPs generally in
the mid/upper 40s). With the steep lapse rates and an axis of
abrupt/enhanced forcing and lift, expect that there will be a
wing of scattered convection that develops within this corridor,
particularly near a line from Fayette/Union Cos IN into parts
of N KY and extreme far SW OH (such as Brown Co). This
convection, which is expected to have some TS to it given the
deeper (albeit very skinny) nature of the CAPE (with good LL and
midlevel lapse rates). The concern here is not necessarily the
expected development of SCT TSRA near the Tri-State between
20z-01z, but the potential that the convective processes
associated with this activity could help translate stronger
winds from aloft to the sfc. While it is still somewhat unlikely
that gusts could reach or exceed 50kts (58 MPH, thus indicating
a severe storm), certainly the potential is there for storm-
induced/enhanced gusts in the 45-55 MPH range (well above the
prevailing synoptically-induced gusts of 35-40 MPH expected in
this area outside of storms). And, of course, with /very/
saturated grounds, it may not take a "severe" gust to cause
trees to topple or isolated power outages. This potential, for
convectively-enhanced wind gusts near or in excess of 50 MPH,
has been added to the HWO within this favored corridor from EC
IN through the Tri-State/N KY. The storm activity (which could
very well include some isolated small hail given the cold temps
aloft) should dwindle beyond sunset, yielding to quieter
conditions by late evening.

Highs today will generally top out in the lower 50s in central
OH to the upper 50s in far SE IN and N KY.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM SATURDAY/...
After sunset, quieter conditions /finally/ make a return
locally as skies clear and winds subside gradually toward
midnight and beyond. Lows tonight should bottom out in the upper
30s to lower 40s. With the maintenance of steady light
(10-15kts) westerly wind even late into the night, the
potential for frost development is very low.

Sunny skies prevail on Saturday as highs reach into the 60s.
High level clouds will be on the increase toward the evening as
a sfc ridge axis drifts E through the OH/TN Vlys. This will mark
the beginning of an extended period of above, to much above,
normal temperatures in the region.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A weak surface low will move east into the lower Great Lakes from
the Upper Midwest overnight Saturday. This low will nose into a
surface ridge extending northward from the Ohio Valley into MI. Mid
level energy to the northwest will interact with it and bring a low
chance of rain to the norther CWA early Sunday morning. As the low
dips southward and weakens into a w-e trough and eventually a
stationary front that bisects the forecast area from w-e by Monday
morning. As this happens, scattered showers are expected, maximized
northeast and east of Columbus.

High pressure building to the north will help shift the front south
to the Ohio River by Monday morning, with it dissipating shortly
thereafter. Later Monday night, moreso on Tuesday, a warm front will
develop along the remnants of the earlier boundary and move
northeast. Some scattered activity cannot be ruled out but the warm
sector setting up on Tuesday is expected to inhibit activity.

As is typical with a northward moving warm front, it is wrapped into
a low that generally pushes a cold front eastward into the region.
This setup for Tuesday night and Wednesday is no different. The best
chances for showers and storms has been pegged pretty well for these
past forecasts and model runs to occur on Wednesday and potentially
gain instability with daytime heating. This will be associated with
a pre-frontal trough that moves east through a receptive
environment. The cold front and more robust storms should occur a
bit behind this - Thursday into Thursday evening, with strong high
pressure drying out the region overnight Thursday and Friday.

Southerly flow and warm advection will cause readings to rise into
the 70s on Sunday and Monday, mid 70s to around 80 Tuesday through
Thursday, falling into the 60s for highs behind the front on Friday.

After starting out in the upper 40s in the east and lower 50s in the
west Saturday night, overnight lows will remain in the 50s and 60s
through Thursday night.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
Additional SHRA is moving back into the area, initially toward
KILN/KCVG/KLUK through 15z, then elsewhere for KCMH/KLCK after
15z. This activity will linger into early afternoon, continuing
at times through early evening for KCVG/KLUK before drier
conditions settle back in after about 00z Saturday. The steadiest
SHRA will be accompanied by VSBY reductions to MVFR, with even some
TSRA possible for KCVG/KLUK past about 21z or so.

A mix of VFR/MVFR CIGs will prevail through the first part of
the TAF period, before going more solidly MVFR by 15z. MVFR
CIGs will hold tight through about 21z before transitioning back
to more VFR and eventually scattering out from W to E between
00z-06z Saturday. Skies will trend clear past 06z.

WNW winds around 15-18kts, with gusts around 25kts, will
prevail through the morning hours before increasing during the
afternoon with steepening LL lapse rates and enhanced vertical
mixing. WNW winds around 20-25kts, with gusts to around 35kts,
are expected by mid afternoon. Winds should decrease toward the
end of the period.

OUTLOOK...Thunderstorms are possible on Sunday and Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Coniglio
NEAR TERM...KC/Coniglio
SHORT TERM...KC
LONG TERM...Franks
AVIATION...KC
Hazardous weather outlook, Apr 12, 2:03 AM EDT, 7 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
203 AM EDT Fri Apr 12 2024

INZ080-KYZ089-090-094-095-OHZ080-082-088-130615-
Switzerland-Carroll-Gallatin-Owen-Grant-Highland-Pike-Scioto-
203 AM EDT Fri Apr 12 2024

This Hazardous Weather Outlook is for southeast Indiana, northern
Kentucky and south central Ohio.

.DAY ONE...Today and tonight.

Wind gusts of 35 to 40 mph are expected this afternoon into early
evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ026-034-035-042>046-051>056-061>065-072>074-130615-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-Clark-Madison-Franklin-Licking-Montgomery-Greene-Fayette-
Pickaway-Fairfield-Clinton-Ross-Hocking-
203 AM EDT Fri Apr 12 2024

This Hazardous Weather Outlook is for central Ohio, south central
Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Wind gusts of 40 to 45 mph are expected this afternoon into early
evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-KYZ091>093-096>100-OHZ060-070-071-077>079-
081-130615-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Boone-Kenton-
Campbell-Pendleton-Bracken-Robertson-Mason-Lewis-Preble-Butler-
Warren-Hamilton-Clermont-Brown-Adams-
203 AM EDT Fri Apr 12 2024

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, south
central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Wind gusts of 35 to 40 mph are expected this afternoon into early
evening. However, a few storms will be possible late afternoon into
early evening, which may allow for slightly stronger winds to reach
the surface. Some of these stronger storms may cause winds to briefly
gust to near 50 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:01 PM EDTSpecial Weather StatementILNOhio29 min
Apr 11, 9:22 PM EDTAreal Flood AdvisoryILNFairfield, Hocking, Pickaway, Ross5 hr
Apr 11, 10:12 PM EDTAreal Flood AdvisoryILNFairfield, Hocking5 hr
Apr 12, 10:03 AM EDTRiver Flood WarningILNHocking4 hr
Apr 12, 4:38 PM EDTSpecial Weather StatementILNHighland37 min
Apr 12, 4:41 PM EDTSpecial Weather StatementILNButler, Hamilton34 min
Apr 12, 5:13 PM EDTSpecial Weather StatementILNClermont47 min
Apr 12, 5:30 PM EDTSpecial Weather StatementILNHamilton45 min
Apr 12, 6:00 PM EDTSpecial Weather StatementILNBrown30 min

Nearby

Wind Advisories in Ohio, 2024Wind Advisories in Indiana, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.